CaltechAUTHORS
  A Caltech Library Service

A search for isotopic anomalies in uranium

Chen, J. H. and Wasserburg, G. J. (1980) A search for isotopic anomalies in uranium. Geophysical Research Letters, 7 (4). pp. 275-278. ISSN 0094-8276. doi:10.1029/GL007i004p00275. https://resolver.caltech.edu/CaltechAUTHORS:20131113-151445203

[img]
Preview
PDF - Published Version
See Usage Policy.

441kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20131113-151445203

Abstract

The ^(238)U/^(235)U ratios for nine bulk chondritic meteorites and a terrestrial basalt were measured. The total range in ^(238)U/^(235)U determined for both total meteorites and for acid leaches was from 137.2 to 138.3 and to within the error limits indistinguishable from normal terrestrial U. The typical errors in a single determination are ±6‰ (2σ_M) for a 2 ng U sample from a chondrite. Taking the extreme values of δ^(235)U for each measurement the maximum amount of excess ^(235)U that can be allowed to be present ranges from 2 × 10^8 to 2 × 10^9 atoms per gram of bulk meteorite. These results do not support the claims of variations in ^(238)U/^(235)U at the percentage levels or number of excess ^(235)U atoms in some of the same meteorites as reported by several other previous workers.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1029/GL007i004p00275 DOIArticle
http://onlinelibrary.wiley.com/doi/10.1029/GL007i004p00275/abstractPublisherArticle
ORCID:
AuthorORCID
Wasserburg, G. J.0000-0002-7957-8029
Additional Information:© 1980 by the American Geophysical Union. Received January 4, 1980; accepted January 28, 1980. We have benefited from extensive discussion both Philosophical and scientific with D. A. Papanastassiou. We are grateful to G. R. Tilton for generously giving us meteorite samples and aliquots of meteoritic U solutions. This work was supported by NSF grant PHY76-83685 and NASA grant NGL 05-002-188. Contribution 3351 (334) of the Division of Geological and Planetary Sciences.
Funders:
Funding AgencyGrant Number
NSFPHY76-83685
NASANGL 05-002-188
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences3351
Lunatic Asylum Lab334
Issue or Number:4
DOI:10.1029/GL007i004p00275
Record Number:CaltechAUTHORS:20131113-151445203
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20131113-151445203
Official Citation:(1980), Chen, J.H., Wasserburg, G.J.: A search for isotopic anomalies in uranium. Geophysical Research Letters, 7: 275–278. doi: 10.1029/GL007i004p00275
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:42437
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:13 Nov 2013 23:35
Last Modified:10 Nov 2021 16:23

Repository Staff Only: item control page